Florida, 2022

Flooding and Damaging Winds in Florida, June 24 to 29, 2022

June 24 to 29, 2022 · NWS TAE · 18 events in 7 counties and zones

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were scattered reports of wind damage with the strongest storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were scattered reports of wind damage with the strongest storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 24, 1:59 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 24, 1:59 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
259 PM EDT Fri Jun 24 2022

.NEAR TERM [Through Saturday]...

As a weak surface low pressure system settles over the region
today, it is expected to bring higher PWATS into the region with
values over 2 inches expected areawide for Saturday. This will
likely allow for widespread showers and thunderstorms to develop
early in the morning, and continue through the afternoon and
evening hours as storms progress westward across the tri-state
area. With PWATS this high, rain chances are also forecast to be
quite high, with 60-80 PoPs forecast for much of the area. One
caveat is that with PWATS above 2 inches, rainfall rates could
potentially be quite high, and if strong thunderstorms remain
quasi-stationary on Saturday, there could be localized flash
flooding. Given this risk even though the area has been very dry
the last week or two, the WPC has issued a marginal risk for
excessive rainfall for Saturday for most of the area. On top of
the flash flood threat, there could be a few storms that produce
near severe winds with their downbursts; however, DCAPE values are
forecast to be much lower since there will be so much moisture
throughout the entire atmospheric profile. This may limit gusty
winds from thunderstorm downbursts; however, with PWATS over 2
inches, strong updrafts may lead to water loading and strong
downbursts as well. This can be seen in WMSI forecast values of
80- 100 across much of the area for Saturday. Overall, there is a
double edge sword as the showers and thunderstorms will provide
some relief from the triple digit temperatures, but humidity
values will return with dewpoints comfortably into the mid 70s
forecast for Saturday.

.SHORT TERM [Saturday Night Through Sunday Night]...

Upper level ridging will be retracting to the west during the day
on Sunday, and after Saturday's rain, we should be cooler with
high temperatures in the 90s for Sunday. Rain chances will linger
from Saturday night into Sunday, mainly for the western FL
Panhandle and SE Alabama with PoPs around 40-60 percent, with
highest chances along the coast and offshore. Some storms may be
strong Saturday night into Sunday with gusty winds and wet
microbursts quickly producing heavy downpours that could lead to
localized flooding, given that we forecast precipitable water
values around 2 inches. We are in a Marginal Risk for Excessive
Rainfall for Saturday night into Sunday morning. We should begin
drying out (east to west) by Sunday afternoon with temperatures
cooling to the low 70s overnight.

.LONG TERM [Monday Through Friday]...

Our area will return to a typical summertime pattern with
afternoon showers and thunderstorms with PoPs ranging around
20-40% for the first half of the week, then increasing to around
50% in the afternoons from Wednesday through Friday, as moisture
increases from the Gulf and a longwave upper-level trough descends
from the Midwest. Temperatures will not be in the triple digits
(thankfully) as we expect more normal values in the mid/upper 90s
on Monday then to the low 90s by Friday. Overnight lows will be in
the mid 70s.

&&

.AVIATION...
[Through 18Z Saturday]

Isolated to scattered showers and thunderstorms are forecast to
develop along a moisture axis across SW Georgia today. These
showers and thunderstorms will possibly lead to brief restrictions
at ABY, VLD, and even TLH this afternoon and into the evening and
overnight hours. Although a reprieve from showers and
thunderstorms looks likely overnight, an early start to activity
is anticipated for the entire region, which may cause MVFR to LIFR
restrictions at all terminals where showers and thunderstorms
move into the vicinity. Along with the restrictions mentioned
above, sudden gusty wind shifts could be possible with any
thunderstorm outflows that do develop with storms today and on
Saturday.

&&

.MARINE...

Westerly to southwesterly winds will be elevated across Apalachee
Bay today, which will cause cautionary conditions for all waters
east of the mouth of the Apalachicola river. With increased winds,
seas are expected to respond today, with 2-3 feet swells and an
occasional swell up to 4 feet. Winds are expected to be less
elevated by Saturday as a front becomes nearly stationary across
the area. Isolated to scattered thunderstorms are possible today,
and again on Saturday.

&&

.FIRE WEATHER...

Outside of high dispersions, the return of moisture to our area
starting today will allow for more showers and thunderstorms to
develop across the area. This will hopefully relieve some of the
dry conditions that are currently being observed across the area.
Chances of showers and thunderstorms are the highest for Saturday,
with near normal chances forecast through the remainder of the
weekend.

&&

.HYDROLOGY...

No areal or river flooding is expected for the next 7 days. Any
thunderstorms of course are capable of producing heavy downpours
which can lead to short-lived drainage issues.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  89  72  93  72 /  50  80  40  30  10
Panama City   78  90  75  90  75 /  40  60  60  50  20
Dothan        74  90  72  91  71 /  30  80  30  30  10
Albany        75  93  72  95  72 /  50  70  20  10   0
Valdosta      73  91  70  93  69 /  50  60  10  10   0
Cross City    73  91  71  93  70 /  40  70  30  30  10
Apalachicola  78  88  76  88  76 /  40  50  60  50  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Excessive Heat Warning until 9 PM EDT this evening for Coastal
     Dixie-Coastal Franklin-Coastal Jefferson-Coastal Taylor-
     Coastal Wakulla-Inland Dixie-Inland Taylor-Lafayette.

     Heat Advisory until 9 PM EDT /8 PM CDT/ this evening for Calhoun-
     Central Walton-Coastal Bay-Coastal Gulf-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Wakulla-Jackson-Leon-Liberty-Madison-North Walton-
     South Walton-Washington.

     High Rip Current Risk until 2 AM EDT /1 AM CDT/ Saturday for
     Coastal Gulf.

GA...Heat Advisory until 9 PM EDT this evening for Baker-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Lanier-Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-
     Worth.

AL...Heat Advisory until 8 PM CDT this evening for Coffee-Dale-Geneva-
     Henry-Houston.

GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Montgomery
LONG TERM...Montgomery
AVIATION...Bunker
MARINE...Montgomery
FIRE WEATHER...Bunker
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Jun 24, 2:21 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Fri Jun 24 2022

GAZ160-241945-
Lowndes GA-
321 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern Lowndes
County through 345 PM EDT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Park, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Park, Dasher, I-75 At Exit 5 and Twin Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3080 8313 3077 8314 3076 8313 3063 8314
      3063 8327 3083 8323 3082 8310 3080 8310
TIME...MOT...LOC 1921Z 315DEG 13KT 3070 8313

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Jun 24, 2:32 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM EDT Fri Jun 24 2022

FLZ029-034-242000-
Inland Dixie FL-Lafayette FL-
332 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern
Lafayette and northeastern Dixie Counties through 400 PM EDT...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Manattee Road, or 8 miles east of Cross City,
moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cross City, Shamrock, Hines, Cross City Airport, Old Town, Grady,
Hatch Bend, Eugene, Fletcher, Guaranto Springs, Fletcher Springs and
Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2983 8290 2982 8293 2980 8293 2980 8292
      2976 8295 2972 8296 2970 8294 2970 8295
      2961 8297 2958 8295 2954 8298 2947 8299
      2976 8331 2996 8293 2989 8292 2990 8290
      2986 8288
TIME...MOT...LOC 1932Z 305DEG 12KT 2963 8297

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Special weather statement, Jun 24, 2:40 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
340 PM EDT Fri Jun 24 2022

GAZ127-129-146>148-159>161-242015-
Berrien GA-Brooks GA-Tift GA-Lanier GA-Worth GA-Lowndes GA-
Colquitt GA-Cook GA-
340 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of Cook, southern
Berrien, Lanier, northern Lowndes, northeastern Brooks, eastern
Colquitt, southwestern Tift and southeastern Worth Counties through
415 PM EDT...

At 340 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Adel, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nashville, Lakeland, Adel, Valdosta, Hahira, Sparks, Omega, Ray City,
Norman Park, Lenox, Moody Air Force Base, Meigs, Morven, Berlin,
Cecil, Ellenton, Reed Bingham State Park, Barretts, Scooterville and
New Lois.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3087 8298 3086 8299 3086 8300 3085 8301
      3085 8309 3083 8309 3083 8310 3080 8311
      3093 8361 3140 8373 3126 8315 3104 8297
      3087 8297
TIME...MOT...LOC 1940Z 250DEG 14KT 3104 8349

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

72-BUNKER
Local storm report, Jun 24, 2:59 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM EDT FRI JUN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 N SCRUTCHINS          31.90N 84.19W
06/24/2022                   LEE                GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 118 E AND HIGHWAY 377.

&&
Special weather statement, Jun 24, 3:06 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
406 PM EDT Fri Jun 24 2022

FLZ029-242030-
Lafayette FL-
406 PM EDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of southeastern
Lafayette County through 430 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Obrien, or 11 miles west of Ichetucknee Spring, moving
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hatch Bend, Grady and Fletcher Springs.

LAT...LON 2983 8290 2983 8311 3009 8310 3008 8307
      3007 8307 3005 8303 3001 8300 2999 8296
      2996 8295 2996 8293 2995 8292 2989 8292
      2990 8290 2988 8289 2988 8288 2986 8288
TIME...MOT...LOC 2006Z 320DEG 26KT 2994 8296

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 24, 3:15 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
315 PM CDT Fri Jun 24 2022

FLZ013-242045-
Calhoun FL-
315 PM CDT Fri Jun 24 2022

...A strong thunderstorm will impact portions of central Calhoun
County in the Panhandle of Florida through 345 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Blountstown, moving southeast at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Clarksville, Red Oak, Abe Springs, Sharpstown, Chason,
Chipola, Marysville, Scotts Ferry, Kennys Mill, Willis, Frink,
Kinard, Blountstown Airport, Hugh Creek, Broad Branch, Chipola Park
and Durham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3057 8520 3043 8502 3041 8503 3041 8501
      3040 8503 3040 8502 3039 8501 3037 8504
      3036 8503 3034 8505 3032 8504 3020 8519
      3036 8539 3041 8539
TIME...MOT...LOC 2015Z 318DEG 6KT 3040 8520

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 3 flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Lafayette

When
June 24, 3:25 PM EST
Where
Lafayette County, 1.2 mi W of Grady
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
29.950, -82.950

Power lines were blown down in the area.

Thunderstorm Wind, Lafayette

When
June 24, 3:30 PM EST
Where
Lafayette County, 0.91 mi NW of Hatchbend
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.850, -82.920

Several trees were blown down.

Thunderstorm Wind, Leon

When
June 24, 5:11 PM EST
Where
Leon County, 2.07 mi S of Killearn Estates
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.480, -84.220

A tree and a power line were blown down.

Thunderstorm Wind, Leon

When
June 24, 5:13 PM EST
Where
Leon County, 0.69 mi N of Moccasin Gap
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.600, -84.120

A tree was blown down at Old Centerville Road and Bradley Road.

Thunderstorm Wind, Leon

When
June 24, 5:19 PM EST
Where
Leon County, 1.92 mi ESE of Chaires Crossing
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.410, -84.080

A tree was blown down into the roadway.

Thunderstorm Wind, Gadsden

When
June 24, 5:20 PM EST
Where
Gadsden County, 1.82 mi NW of Quincy Municipal Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.610, -84.570

A tree was reported down on Green Road.

Thunderstorm Wind, Leon

When
June 24, 5:30 PM EST
Where
Leon County, 1.38 mi S of Tom Brown Park
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
30.420, -84.210

A tree was blown down on St Augustine and Southwood Plantation.

Thunderstorm Wind, Leon

When
June 24, 5:30 PM EST
Where
Leon County, 0.69 mi N of Chaires
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.440, -84.120

A tree was blown down at Chaires Cross Road and Parkhill Road.

Flood, Bay

When
June 25, 9:40 AM CST to 10:40 AM CST
Where
Bay County, Panama City Beach to 0.47 mi NE of Edgewater Gulf Beach
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
30.210, -85.840

Minor flooding was reported along portions of Highway 98.

Flood, Leon

When
June 25, 4:00 PM EST to 5:00 PM EST
Where
Leon County, 2.01 mi SSW of Andrew to 1.73 mi WSW of Andrew
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.373, -84.413

Standing water was reported on JB Clark Road.

Flood, Wakulla

When
June 28, 9:30 AM EST to 10:30 AM EST
Where
Wakulla County, 3.29 mi WSW of Hyde Park to 2.91 mi SSW of Shadeville
Cause
Heavy Rain
Reported by
Public
Coordinates
30.140, -84.310

Minor flooding occurred near a gas station off of Highway 98.

Lightning, Bay

When
June 28, 12:09 PM CST
Where
Bay County, 0.69 mi N of Millville
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.160, -85.630

Lightning struck a storage shed and resulted in a fire.

Thunderstorm Wind, Holmes

When
June 28, 2:20 PM CST
Where
Holmes County, 2.25 mi SW of Miller Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.920, -85.770

A tree was blown down along JW Miller Road near Highway 177A.

Thunderstorm Wind, Holmes

When
June 28, 2:20 PM CST
Where
Holmes County, 0.69 mi S of Miller Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.930, -85.740

A tree was blown down near Monroe Paul Road and Highway 177.

Thunderstorm Wind, Madison

When
June 28, 3:40 PM EST
Where
Madison County, 4.23 mi E of Mosley Hall
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.360, -83.510

A tree was blown down along County Road 360.

Thunderstorm Wind, Madison

When
June 28, 3:53 PM EST
Where
Madison County, 0.6 mi W of Madison
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
30.460, -83.420

A tree was blown down onto Ada Lane.

Thunderstorm Wind, Leon

When
June 29, 2:27 PM EST
Where
Leon County, 1.82 mi NE of Forest Meadows Park
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.550, -84.250

A tree limb fell onto a power line and resulted in a power outage along Ox Bottom Road.

Thunderstorm Wind, Leon

When
June 29, 2:27 PM EST
Where
Leon County, 0.91 mi SW of Forest Meadows Park
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.520, -84.280

A tree limb fell onto a power line resulting in a power outage along Meridian Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041340, 1041358, 1041359, 1041360, 1041361, 1041362, 1041363, 1041364, 1041366, 1041367, 1041368, 1041369, 1041373, 1041374, 1041376, 1041377, 1041342, 1041379.